Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 15, 2005, 6:56 PM CDT for Atascosa County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- May 15, 2005, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 152357
FFWEWX
TXC013-160200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN MAY 15 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
ATASCOSA
* UNTIL 900 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE POTEET...PLEASANTON...LYTLE...
LEMING...JOURDANTON...CHRISTINE...CHARLOTTE AND CAMPBELLTON.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2865 9835 2864 9880 2901 9881 2924 9880
2924 9880 2912 9843 2898 9829 2880 9811
2877 9811 2861 9834
$$2 follow-up statements
000
WGUS74 KEWX 160052
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT SUN MAY 15 2005
TXC013-160200-
ATASCOSA TX-
744 PM CDT SUN MAY 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM CDT FOR ATASCOSA
COUNTY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE POTEET...PLEASANTON...CHRISTINE AND
CAMPBELLTON. DOPPLER RADAR INDICATES THAT UP TO 5 INCHES OF RAIN HAS
FALLEN NEAR CHRISTINE...WITH ANOTHER 1 TO 2 INCHES POSSIBLE.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2865 9835 2864 9880 2901 9881 2924 9880
2924 9880 2912 9843 2898 9829 2880 9811
2877 9811 2861 9834
$$000
WGUS74 KEWX 160156
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 PM CDT SUN MAY 15 2005
TXC013-160205-
ATASCOSA TX-
855 PM CDT SUN MAY 15 2005
...THE FLASH FLOOD WARNING FOR ATASCOSA COUNTY EXPIRES AT 900 PM
CDT...
ALTHOUGH THE FLASH FLOOD THREAT HAS TEMPORARILY DIMINISHED...LIGHT
TO MODERATE RAIN WILL CONTINUE THROUGH 10 PM CDT. MOTORISTS SHOULD
EXERCISE CAUTION AND BE PREPARED FOR WATER ON ROADS.
LAT...LON 2865 9835 2864 9880 2901 9881 2924 9880
2924 9880 2912 9843 2898 9829 2880 9811
2877 9811 2861 9834
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:21 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 15, 3:21 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 PM CDT SUN MAY 15 2005 .DISCUSSION... MCS CONTINUES TO DRIFT EAST-SOUTHEAST ACROSS THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS INTERACTING WITH BOUNDARIES LEFT OVER FROM SATURDAYS STORMS. MCS IS AHEAD OF UPPER LEVEL TROUGH MOVING EAST OVER NORTHERN MEXICO WEST OF THE BIG BEND. TROUGH AND MCS WILL CONTINUE TO TRACK SLOWLY EAST-SOUTHEAST OVERNIGHT. HIGHEST POPS AND QPF WILL BE OVER THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS WHERE BOTH MOISTURE INFLOW AND CONVERGENCE IS THE BEST. HAVE CONTINUED MENTION OF LOCALLY HEAVY RAINFALL. DUE TO RATHER DRY SOILS, WILL NOT ISSUE FLASH FLOOD WATCH, HOWEVER ISOLATED FLASH FLOODING AND SMALL STREAM FLOODING MAY OCCUR. COULD ALSO SEE SOME HAIL APPROACH SEVERE LEVELS. RAIN CHANCES WILL END BY MONDAY NIGHT AS TROUGH MOVES EAST OF SOUTHERN TEXAS. ANOTHER UPPER TROUGH MOVES ONSHORE THE WEST COAST MONDAY NIGHT THEN TRACKS EAST ACROSS THE GREAT BASIN TUESDAY AND INTO THE CENTRAL HIGH PLAINS ON WEDNESDAY. LOW LEVEL JET INTO DEVELOPING SURFACE LOW OVER THE HIGH PLAINS MAY GENERATE SOME MORNING DRIZZLE OR STREAMER SHOWERS TUESDAY AND WEDNESDAY, HOWEVER CHANCES TOO LOW TO MENTION. ON THURSDAY, THE TROUGH DEVELOPS INTO A CLOSED LOW OVER THE CENTRAL PLAINS AS A RIDGE BUILDS NORTH FROM NORTHWESTERN MEXICO INTO THE ROCKIES. THE ECMWF AND UKMET WANT TO BRING THE LOW SOUTH INTO TEXAS ON FRIDAY, THEN STALL IT OVER TEXAS NEXT WEEKEND WHILE THE GFS AND CANADIAN BUILD THE RIDGE FURTHER EAST IN TURN KEEPING THE LOW FURTHER EAST. FOR NOW, WITH SOME UNCERTAINTY WILL NOT CHANGE MUCH FOR THURSDAY INTO NEXT WEEKEND. AS FOR TEMPERATURES WILL TREND TOWARD THE GFS GUIDANCE FOR THROUGHOUT THE FORECAST CYCLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 61 81 64 86 / 40 40 10 10 AUSTIN BERGSTROM INTL AIRPORT 60 81 61 86 / 40 40 10 10 DEL RIO INTL AIRPORT 65 83 65 88 / 60 40 10 10 SAN ANTONIO INTL AIRPORT 62 81 64 85 / 70 40 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/02
Hazardous weather outlook, May 15, 5:55 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CDT SUN MAY 15 2005 TXZ171>173-183>194-202>209-217>225-228-161100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 555 AM CDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A WEATHER SYSTEM ALOFT COMING FROM THE WEST AND NORTHWEST WILL MOVE EAST ACROSS SOUTH CENTRAL TEXAS LATER TODAY AND TONIGHT. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAIN...LIGHTNING...WIND GUSTS OF 20 TO 50 MPH...AND SOME HAIL IS POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES FOR MONDAY... WITH RAIN CHANCES DECREASING FROM THE WEST DURING THE DAY THROUGH THE EVENING. LIGHTNING...WIND GUSTS OF 20 TO 40 MPH...AND SOME HAIL IS POSSIBLE FROM THESE SHOWERS AND THUNDERSTORMS. DRY AND WARM MID TO LATE MAY WEATHER IS EXPECTED TO FOLLOW FROM TUESDAY AND WEDNESDAY THROUGH SATURDAY. UNSEASONABLY WARM AFTERNOONS ARE EXPECTED WEDNESDAY THOROUGH SATURDAY...AS AN AREA OF HIGH PRESSURE ALOFT BUILDS OVER THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 15, 6:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT SUN MAY 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD DEL RIO 29.38N 100.90W
05/15/2005 VAL VERDE TX LAW ENFORCEMENT
CISNEROS AND ACADEMY STREETS CLOSED.
0425 PM FLASH FLOOD SW ROCKSPRINGS 30.02N 100.21W
05/15/2005 EDWARDS TX LAW ENFORCEMENT
HIGHWAY 674 CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:51 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 15, 1:41 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 4 hr |
| May 15, 3:47 PM CDT | Flash Flood Warning | EWX | Frio, Maverick, Zavala | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.